I've been taking metformin 500mg once daily for the 6 weeks. My blood fasting sugar level has gone down 71 mg/dL and hasn't gone over 80mg/dL for the last 5 days. My blood sugar level after meal in the evening (I took 2 hours after dinner) has been under 100 mg/dL for the last 7 days.
Should I stop taking medication? I've just called my doctor but his office is closed today because of snow storm. I'm afraid that the glucose level might go lower 70mg/dL if I continue to take the medicine.
Would you give me some advice on this? I can't wait until Monday when the doctor office is open again.
These are excellent numbers which are probably the result of the metformin so you probably don't want to stop it! Unless your numbers drop lower I wouldn't worry about it and you can talk to your doctor next week about any changes he wants to make. If you do go below 60 you can treat it with a couple glucose tablets to bring it back into range (don't overdue treating a low because this results in going high and is a common mistake)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.